Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor: Long Term Effects

Posted by greenbean on January 19, 2004, at 1:23:32

In reply to Re: Effexor: Long Term Effects, posted by Aubrey13 on January 18, 2004, at 2:08:08

> I took myself off Effexor because of the side effects. It took me a while to realize; the incontinence, that drone like feeling, I felt strung out all the time, and on occasion I think it brought on mania, and the sluttiness. I was on 300mg a day for a year and a half tapered off quickly then stopped about two weeks ago. I was expecting horrific pain coming off it. I feel better than ever. I just can't watch the News or Ill cry but I always been that way. When I was pregnant I cried at a Rice Crispy commercial.
>
> Am I fooling myself? Next week am I going to crave Effexor? I haven't been able to talk to my doctor yet. She'll probably put me on another anti-depressant. I take Lithium and I know I need it. I really don't want to take another drug unless I really have to. Has anyone had to experience of trading on anti-depressant for another? Talk to me.
>


Hi Aubrey, I have had the experience of trading one antidepressant for another several times. I went from Zoloft (which worked for awhile then stopped working) to Celexa (which never worked), to Lexapro (also didn't help), then to Effexor, (which worked for about 6 months then stopped working), then to Wellbutrin with the intention of tapering down & off Effexor altogether. I never weaned totally off the Effexor and have been taking both Wellby & Effexor for a couple of months. But in the meantime, I've been wanting to get off the merry-go-round of drugs. Altogether I've been on various antidepressants for about 5 years, always trading one for another when the first seemed to stop working. My doc says she thinks I'm someone who will always need medication (based on what, I don't know -- it's not like I've had any scientific brain tests or anything). But I'd like to think otherwise. I think my depression has had everything to do with how I think and look at life, and I'm trying to deal directly with that now. I'm sorry if I'm rambling, I'm somewhat unfocused, it's my 3rd day of no drugs. I stopped the Wellbutrin cold turkey about 1-2 weeks ago with no apparent side effects. For Effexor, I tapered from 300mg to 75mg to 37mg then stopped altogether a few days ago. I have been experiencing hot flashes, frustration, brain shivers/shocks, night terrors, disjointed thinking, inability to concentrate, etc. etc. but not to an incapacitating degree, thank God. And thanks to this forum, I heard Benadryl really helps with the strange head feelings, and it's true! I warned my hubby I might be a little "wiggy" for a few weeks. Hopefully it'll be over soon. I'm excited about the prospect of being off these drugs altogether.

I doubt you're fooling yourself about feeling better. I think you've confirmed that you have power and control over yourself and your life, and that must be a great boost to your mood. More power to ya! Best of luck to you, keep us posted :-)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:greenbean thread:1016
URL: http://www.dr-bob.org/babble/20040118/msgs/302572.html